Dealing with the side effects of medication.
I keep a diary when on a new medication. If I am jittery, I chart it (date and time). If I am sleepy, reclusive, slobbering, or talking too slow or fast, I write it down.
I have a plan called Sherry’s Master Plan, and with symbols and charts I make a schedule of the day. I grade my activity of the day with a M=Master and a P=Pleasure and a scale from 1-10. Ten being the highest mark I can get. I can spot when I am going out of control and see how much I accomplished during the day.
I call my doctor about the side effects and ask him if other people experienced these symptoms with it. I ask him if I should be on another dose of medication or is there a lesser dose I can try. I try to make the medication work for me, but if after a day or two of no positive results and a continuation of slobbering, talking to fast or slow, etc. I ask the doctor to try something new.
I set my limits. If I am jerking or twitching, I call the doctor immediately and discontinue the med when told to do so.
Afterward I use a breathing technique to get me through the tough times. I take a deep breath in with my nose as my stomach rises and then breathe out with my mouth, following through with the exhale until my stomach deflates. On a personal note, my medication Geodon which I am taking now is a tradeoff for me. Since I have been on it for 7 years, things have gone well. I have been jittery but I take propranolol prescribed by a doctor cuts the jitteriness. In return I have been able to write my book and paint with ease and have become successful with my life! Caution, what may work for me may not work for another person. We all have different metabolisms and react differently to certain drugs.